What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 30, 2:30 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 30, 2:30 PM EST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service New York NY
330 PM EDT Sun Jun 30 2024
.SYNOPSIS...
A cold front will move across the region this afternoon and
evening. High pressure then builds in Monday and will remain
in control through Wednesday. A warm front lifts north of the
area on Wednesday Night followed by a cold front late in the
week which may remain nearby into the first half of next
weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
*** SEVERE THUNDERSTORM WATCH UNTIL 7 PM THIS EVENING ***
The main threat from the thunderstorms for the next several
hours until early to mid evening will be from damaging wind
gusts in excess of 58 mph. There is also a risk of hail and an
isolated tornado cannot be completely ruled out. Another concern
with the convection will be from frequent cloud-to-ground
lightning. SPC continues the enhanced risk across the entire
area, something that doesn't occur too often for our CWA. The
timing of the highest risk for severe thunderstorms still
appears to be until 7-9pm for E and SE sections, and
increasingly earlier further west, with NW sections ending the
soonest early this evening. The precise timing of the ending of
any significant convection depends on how much convection can
initiate right along the cold front. Confidence around this
remains lows as this gets determined on precisely how much and
exactly where the convective environment gets overturned from
previous storms.
Strong to severe thunderstorms should clear eastern portions of the
CWA for the mid to late evening. The cold front is expected to
move through the NYC metro around 0z, and Central and Eastern LI
towards 1-3z as the cold front is expected to increase in
forward speed. A much drier air mass will ensue with the winds
switching to the NW and becoming more N towards daybreak.
Dewpoints will fall quickly through 60s from NW to SE across the
area. By the pre-dawn hours look for dewpoints to get into the
middle and upper 50s with a more refreshing and comfortable feel
into Monday morning with gusts of 15 to 20 mph in places.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
During Monday expect a pleasant early summer day. Dewpoint
readings should remain primarily in the 50s with temperatures
a few degrees below normal with upper 70s to lower 80s for the
afternoon. With the strong synoptic flow out of the N there is
little chance for sea breeze development. Forecast soundings
indicate some scattered cloud development in the 5 to 7 kft
level with any daytime heating towards the late morning and
afternoon. Otherwise expect a partly to mostly sunny day with a
refreshing breeze out of the N.
The pressure gradient relaxes Monday night with high pressure
starting to settle just west of the area. With light winds and
likely just a few clouds around 5 kft expect some radiational
cooling across outlying areas. Temperatures should be able to
fall into the lower and middle 50s in the coolest spots, with
lower to middle 60s for the metro and along much of the coast.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
No major changes were made to the Long Term and closely followed the
NBM.
High pressure will remain in control Tuesday and Wednesday before
shifting offshore Wednesday night as a warm front lifts to the
north. A cold front will follow, but will likely not move through
the area and may remain to our north into early next weekend. Will
have to watch the evolution of any middle level impulses as they
ride along the periphery of the ridge. These are difficult to
resolve at this time range, but they may be a focus for showers and
thunderstorms. Right now the consensus of the modeling indicates a
bit higher probability on Friday and potentially Saturday compared
to Thursday.
Temperatures remain seasonable on Wednesday. The deterministic NBM
has trended down a bit for the end of the week, but still should
reach above normal levels, with highs in the upper 80s to lower 90s
away from the coast. Similar readings are expected through Saturday.
Humidity levels will also be on the rise for the end of the week
into next Saturday.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
A pre-frontal trough moving across the area this afternoon will
be followed by a cold front moving across this evening.
Some MVFR conditions linger across some of the coastal terminals
this afternoon due to low stratus. MVFR or lower conditions
will be possible with some thunderstorms this afternoon and
evening. Otherwise, VFR conditions can be expected during the
TAF period late this evening through Monday.
Two rounds of thunderstorms are forecast for this afternoon and
evening. The first of these with the pre-frontal trough should
impact the Hudson Valley terminals until near 21Z, the NYC
metros until near 21Z, and out east across Long Island/CT
until near 22Z. The second round with the cold front should occur
mainly this evening, impacting the NYC metros from 22Z-23Z
until 01Z-02Z, once again about an hour earlier to the NW and an
hour or two later to the E. Stronger cells with either round
could produce strong W-NW winds, mentioned in the 1st round of
thunderstorms in TAFs with potential for 35 kt, and possibly
brief 50 kt gusts. These strong gusts are also possible with 2nd
round of thunderstorms but not explicitly mentioned in TAFs
yet.
Outside of tstms, SW winds will be around 10 kt with some gusts
near 20 kt into early this evening. After the cold front
passage, winds shift to NW and remain near 10 kt with gusts
lingering as well to near 20 kt. Winds become more NNW-N
direction Monday with wind speeds near 10-15 kt and gusts near
20-25 kt.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Strong wind gusts possible with any tstm directly impacting the
terminals this afternoon and evening.
OUTLOOK FOR 12Z MONDAY THROUGH FRIDAY...
Monday through Wednesday: VFR. S wind gusts 15-20 kt Wednesday
afternoon into Wednesday early evening.
Thursday: MVFR or lower possible with any late day or nighttime
showers/tstms.
Friday: MVFR or lower possible with a chance of showers and
tstms.
Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Besides any thunderstorms this evening that may bring locally higher
winds and seas for the evening hours, expect sub small craft
conditions for the non-ocean waters and more marginal small craft
conditions for the ocean waters as the winds quickly switch to the
NW and N behind a cold frontal passage for tonight. On Monday high
pressure builds with slowly subsiding seas with mainly sub small
craft conditions, although the winds will be gusting close to 20 kt
throughout all waters. The pressure gradient relaxes Monday night as
north winds lighten and ocean seas subside closer to 2 ft towards
early Tuesday morning.
Sub advisory conditions will remain through at least Wednesday night
for all waters as high pressure settles over the waters, then moves
offshore. Marginal small craft conditions become more likely late
Thursday as a southerly flow increases, with possible small craft
seas on the ocean into Friday.
&&
.HYDROLOGY...
Besides any localized hydrological impacts from any stronger storms
this evening, no hydrological impacts are expected Monday through
Wednesday. A frontal boundary and pre-frontal trough are likely to
approach late Thursday into Friday, and possibly linger to begin
next weekend. It remains too early to determine the risk of any
hydrological impacts from this frontal system.
&&
.TIDES/COASTAL FLOODING...
There will be a moderate rip current risk on Monday with a lingering
S to SE swell. A low rip current risk is anticipated for
Tuesday.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Risk for Rip Currents until 9 PM EDT this evening for NYZ075-
080-081-178-179.
NJ...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ350-353-
355.
&&
SYNOPSIS...JE
NEAR TERM...JE
SHORT TERM...JE
LONG TERM...JT
AVIATION...JM
MARINE...JE
HYDROLOGY...JE
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 30, 10:35 AM EST, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
1135 AM EDT Sun Jun 30 2024
CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-011545-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northwest Suffolk-Northeast Suffolk-
Northern Queens-Northern Nassau-
1135 AM EDT Sun Jun 30 2024
...SEVERE THUNDERSTORM WATCH 489 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ075-080-081-178-179-011545-
Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-Southern Queens-
Southern Nassau-
1135 AM EDT Sun Jun 30 2024
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 489 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-335-338-340-345-350-353-355-011545-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1135 AM EDT Sun Jun 30 2024
...SEVERE THUNDERSTORM WATCH 489 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Jun 30, 3:00 PM EST, 1 hour before
Special Weather Statement
National Weather Service New York NY
400 PM EDT Sun Jun 30 2024
NYZ072-073-075-078-080-176>179-302045-
Southwest Suffolk NY-Northern Queens NY-Northwest Suffolk NY-
Southern Queens NY-Bronx NY-New York (Manhattan) NY-
Northern Nassau NY-Kings (Brooklyn) NY-Southern Nassau NY-
400 PM EDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT QUEENS...BRONX...WESTERN
SUFFOLK...KINGS...NEW YORK (MANHATTAN) AND NASSAU COUNTIES THROUGH
445 PM EDT...
At 400 PM EDT, Doppler radar was tracking a strong thunderstorm over
Whitestone, or over Flushing, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Islip, Jamaica, Flushing, Brentwood, Mott Haven, Levittown, East
Tremont, Commack, Huntington Station, Deer Park, Lindenhurst, Glen
Cove, Plainview, Garden City, and Hauppauge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southeastern New York.
&&
LAT...LON 4069 7398 4087 7394 4089 7376 4087 7374
4086 7366 4090 7365 4093 7325 4092 7322
4093 7318 4069 7317 4070 7320 4067 7326
TIME...MOT...LOC 2000Z 268DEG 32KT 4079 7383
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JPLocal storm report, Jun 30, 3:13 PM EST, 47 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
413 PM EDT Sun Jun 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Tstm Wnd Dmg Garfield 40.88N 74.11W
06/30/2024 Bergen NJ CO-OP Observer
COOP observer reports large tree down on
wires on Cedar St in Garfield.
&&
DSRSpecial weather statement, Jun 30, 3:14 PM EST, 46 minutes before
Special Weather Statement
National Weather Service New York NY
414 PM EDT Sun Jun 30 2024
NJZ004-006-104>108-NYZ072-074-075-302100-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Western Union NJ-
Western Essex NJ-Eastern Bergen NJ-Eastern Passaic NJ-
New York (Manhattan) NY-Kings (Brooklyn) NY-Richmond (Staten Is.) NY-
414 PM EDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT HUDSON...UNION...SOUTHEASTERN
BERGEN...ESSEX...RICHMOND...KINGS AND NEW YORK (MANHATTAN) COUNTIES
THROUGH 500 PM EDT...
At 414 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mendham, or near Morristown, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Newark, Jersey City, Elizabeth, Passaic, Bayonne, Hoboken,
Bloomfield, Orange, Summit, Lyndhurst, Millburn, Rutherford,
Secaucus, Harrison, and Ridgefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northeastern New Jersey...and southeastern New York.
&&
LAT...LON 4065 7441 4067 7441 4066 7442 4066 7445
4067 7446 4068 7445 4072 7439 4075 7436
4076 7438 4079 7437 4082 7433 4086 7432
4087 7394 4076 7395 4074 7396 4074 7395
4060 7396
TIME...MOT...LOC 2014Z 272DEG 29KT 4076 7456
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JPLocal storm report, Jun 30, 3:15 PM EST, 45 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
415 PM EDT Sun Jun 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM Tstm Wnd Dmg 1 ESE Fair Lawn 40.93N 74.10W
06/30/2024 Bergen NJ CO-OP Observer
COOP observer reports tree down at Rt 208
south on Virginia Dr. Time estimated from
radar.
&&
DSRLocal storm report, Jun 30, 3:20 PM EST, 40 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
420 PM EDT Sun Jun 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM Marine Tstm Wind 1 S Mamaroneck 40.92N 73.73W
06/30/2024 M42 MPH ANZ335 NY Mesonet
Mesonet station XLAR Larchmont Harbor.
&&
DSRLocal storm report, Jun 30, 3:29 PM EST, 31 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
429 PM EDT Sun Jun 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM Tstm Wnd Dmg 2 NW Danbury 41.42N 73.50W
06/30/2024 Fairfield CT Utility Company
Utility reports tree down on wires on Terry
Dr in Danbury.
&&
DSR